Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online
Ask a Urologist   »  

Frequent urination with burning sensation, itching in the anus. UTI or worm infestation?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2882 Questions
Question
Hello, I want to know what I can take for a constant need to pee and an itchy anus at times. When I do get to pee, its short and it burns a little bit. I thought it was a cranberry pills are not working after a week. Could it be a bacterial infection? or worms? The symptoms come and go, they are not constant.
Posted Tue, 8 May 2012 in Urinary and Bladder Problems
 
 
Answered by Dr. Rakesh Madhyastha 37 minutes later
Hello

Thanks for the query

Given your history, it is possible that you are suffering from a urinary tract infection. Most urinary tract infections are bacterial in nature. They are almost never due to worm infestations. Cranberry pills/juice only augments the treatment for UTI and is not a substitute to the antibiotics

You need to consult a physician who can administer antibiotics and also run some tests like
•     Urine routine to note pus cells in urine
•     Urine culture and sensitivity to know which bacteria is growing and which antibiotic is it most sensitive to it.
•     Complete blood count to get an overall picture of the severity.

The most commonly used antibiotics for UTI include fluoroquinolones like ciprofloxacin. However, these are prescription drugs which can be obtained only after you have consulted your physician.

You can also use the following advice
1. Drink plenty of water
2. Continue taking cranberry juice/pills

Now, coming to your second problem; it is unlikely to be related to the urinary problem. Most of the times, an itchy anus is due to a small fissure ano causing local irritation or due to worm infestation.

If you are having difficulty is passing motion and you pass hard stools, then most likely it is a fissure which is causing your problem but if your motions are fine then we cannot rule out a worm infestation.
XXXXXXX your family physician for a quick examination and administration of albendazole tablet which is commonly used as a single drug for de worming

If he finds a fissure, then he might give you a lactulose syrup and lignocaine jelly to overcome the irritation
I am hoping I have solved all your queries. Please write back to me if you have doubts.

Have a speedy recovery
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Urologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions